Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 91, NWS New Orleans, LA

June 12, 2007Orleans Parish, Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 12, 2007, 6:14 PM CDT for Orleans Parish, Plaquemines Parish, Louisiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2007, 6:14 PM CDT (23:14 UTC)
Expired
Jun 12, 2007, 6:31 PM CDT
In force
17 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Orleans Parish, LA, Plaquemines Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1351 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 122314
SVRLIX
LAC071-075-130015-
/O.NEW.KLIX.SV.W.0091.070612T2314Z-070613T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
614 PM CDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORLEANS PARISH IN SOUTHEAST LOUISIANA...
  PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BELLE CHASSE...

* UNTIL 715 PM CDT

* AT 610 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR BELLE CHASSE...AND MOVING SOUTHEAST AT 5 MPH.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 2962 8997 2975 9006 2983 9006 2989 9000
      2992 9001 2993 8997 2991 8991 2980 8988
      2980 8982 2978 8980 2965 8972 2955 8997

$$
2 follow-up statements
000 
WWUS54 KLIX 122323
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
623 PM CDT TUE JUN 12 2007

LAC071-122333-
/O.CAN.KLIX.SV.W.0091.000000T0000Z-070613T0015Z/
ORLEANS LA-
623 PM CDT TUE JUN 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR ORLEANS PARISH IS CANCELLED...

LAT...LON 2962 8997 2975 9006 2983 9006 2989 9000
      2992 9001 2991 8996 2991 8991 2980 8988
      2980 8982 2978 8980 2965 8972 2955 8997

$$

LAC075-130015-
/O.CON.KLIX.SV.W.0091.000000T0000Z-070613T0015Z/
PLAQUEMINES LA-
623 PM CDT TUE JUN 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR PLAQUEMINES PARISH...

AT 619 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS LOCATED NEAR
BELLE CHASSE...MOVING SOUTHEAST AT 5 MPH.

LAT...LON 2962 8997 2975 9006 2983 9006 2989 9000
      2992 9001 2991 8996 2991 8991 2980 8988
      2980 8982 2978 8980 2965 8972 2955 8997

$$
000 
WWUS54 KLIX 122331
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
630 PM CDT TUE JUN 12 2007

LAC075-122340-
/O.CAN.KLIX.SV.W.0091.000000T0000Z-070613T0015Z/
PLAQUEMINES LA-
630 PM CDT TUE JUN 12 2007

...THE SEVERE THUNDERSTORM WARNING FOR PLAQUEMINES PARISH IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. 

LAT...LON 2962 8997 2975 9006 2983 9006 2989 9000
      2992 9001 2991 8996 2991 8991 2980 8988
      2980 8982 2978 8980 2965 8972 2955 8997

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:52 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jun 12, 3:52 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
352 PM CDT TUE JUN 12 2007

.DISCUSSION...
SAME OLD STORY HERE TODAY...TEMPERATURES HAVE CLIMBED IN THE MID
90S WITH SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE
FORECAST AREA. THE GREATEST COVERAGE HAS BEEN ALONG THE
MISSISSIPPI GULF COAST WHERE AN OLD BOUNDARY IS HELPING TO FOCUS
CONVECTION. THERE WILL BE NO REAL PATTERN CHANGE FOR TOMORROW AS
THE REGION REMAINS SANDWICHED BETWEEN THE SHORTWAVE OVER THE
ROCKIES AND THE LOW OFF THE NEW ENGLAND COAST. HAVE GONE ABOVE THE
GUIDANCE POPS AS PERSISTENCE HAS BEEN A BETTER INDICATOR THE LAST
FEW DAYS.

THE RIDGE IS FORECAST TO BREAK DOWN THURSDAY AS THE ROCKIES
SHORTWAVE MOVES SLOWLY EASTWARD AND THE NEW ENGLAND LOW DROPS
SOUTHWARD. WITH A LOW OFF THE SOUTHEAST COAST...THIS SHOULD HELP
TO DROP TEMPERATURES BACK DOWN TO AVERAGE VALUES. PRECIPITABLE
WATER VALUES REMAIN AROUND 1.5 INCHES...WHICH IS ENOUGH TO SUPPORT
20-30 PERCENT DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  93  70  91 /  10  30  10  30
BTR  72  94  72  92 /  20  30  20  30
MSY  74  92  74  89 /  20  30  10  30
GPT  72  91  73  90 /  20  30  10  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...NONE.

&&

92/JSS
Hazardous weather outlook, Jun 12, 10:54 AM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1054 AM CDT TUE JUN 12 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131130-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1054 AM CDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...THUNDERSTORMS...
SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE
EXPECTED ACROSS THE FORECAST AREA. WIDESPREAD SEVERE THUNDERSTORM
ACTIVITY IS NOT EXPECTED.  HOWEVER...A FEW STRONGER STORMS WILL
PRODUCE FREQUENT LIGHTNING STRIKES...VERY HEAVY RAINFALL...AND GUSTY
WINDS.

...HEAT...
AFTERNOON TEMPERATURES WILL AGAIN BE ABOVE NORMAL WITH HIGHS
EXPECTED IN THE MID 90S. A FEW LOCATIONS OVER INLAND SECTIONS
OF THE MISSISSIPPI COASTAL COUNTIES WILL SEE HIGHS IN THE UPPER 90S.
WHEN FACTORING IN HUMIDITY...HEAT INDICES WILL CLIMB INTO THE 100 TO
105 DEGREE RANGE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED EACH DAY.
A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE...BUT THE
THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW THROUGH THE PERIOD.
TEMPERATURES ARE EXPECTED TO RETURN CLOSER TO NORMAL.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH MONDAY.

92/JSS

In the hours before

Special weather statement, Jun 12, 2:38 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
238 PM CDT TUE JUN 12 2007

MSZ077-122005-
PEARL RIVER-
238 PM CDT TUE JUN 12 2007

...STRONG THUNDERSTORM AFFECTING PEARL RIVER COUNTY...

A STRONG THUNDERSTORM LOCATED AROUND THE POPLARVILLE AREA WILL MOVE
SLOWLY SOUTH TOWARD THE MCNEIL AREA THROUGH 315 PM. THIS
THUNDERSTORM WILL PRODUCE FREQUENT LIGHTNING...HEAVY DOWNPOURS OF
RAIN...WIND GUSTS TO 45 MPH...AND POSSIBLY SMALL HAIL AS IT AFFECTS
AREAS ALONG INTERSTATE 59 BETWEEN POPLARVILLE AND MCNEIL.
Special weather statement, Jun 12, 3:11 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
311 PM CDT TUE JUN 12 2007

MSZ077-080-122040-
HANCOCK-PEARL RIVER-
311 PM CDT TUE JUN 12 2007

...STRONG THUNDERSTORM AFFECTING PEARL RIVER COUNTY...

A STRONG THUNDERSTORM LOCATED BETWEEN MCNEIL AND POPLARVILLE
WILL CONTINUE TO MOVE SLOWLY SOUTH INTO SOUTHERN PEARL RIVER
COUNTY AND NORTHERN HANCOCK COUNTY THROUGH 4 PM. THIS
THUNDERSTORM WILL PRODUCE FREQUENT LIGHTNING...WIND GUSTS UP TO
45 MPH...HEAVY DOWNPOURS OF RAIN...POSSIBLY SMALL HAIL AS IT AFFECTS
AREAS FROM MCNEIL TO PICAYUNE AND LOCATIONS WEST OF NECAISE.
Special weather statement, Jun 12, 3:34 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
334 PM CDT TUE JUN 12 2007

LAZ067-122110-
LOWER LAFOURCHE-
334 PM CDT TUE JUN 12 2007

...STRONG THUNDERSTORM AFFECTING THE GALLIANO AREA...

A STRONG THUNDERSTORM WILL CONTINUE TO AFFECT AREAS FROM GALLIANO TO
LEEVILLE THROUGH 415 PM. THIS THUNDERSTORM WILL PRODUCE FREQUENT
LIGHTNING...WIND GUSTS UP TO 45 MPH...HEAVY DOWNPOURS OF RAIN...
AND POSSIBLY SMALL HAIL. LOCALIZED FLOODING OF SOME ROADWAYS AND LOW
LYING AREAS MAY OCCUR WITH THIS STORM.
Special weather statement, Jun 12, 3:54 PM CDT, 2 hours 20 minutes before
MSZ081-122130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
354 PM CDT TUE JUN 12 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL ACROSS BILOXI...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL NEAR
BILOXI...MOVING SOUTH AT 5 MPH.

WIND GUSTS TO 45 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 12, 3:57 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
357 PM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             BILOXI                  30.42N 88.93W
06/12/2007  E0.75 INCH       HARRISON           MS   BROADCAST MEDIA

            NUMEROUS REPORTS OF PENNY SIZE HAIL IN BILOXI.

0345 PM     TSTM WND DMG     4 NW BILOXI             30.46N 88.98W
06/12/2007                   HARRISON           MS   BROADCAST MEDIA

            OWNER OF LAWNMOWER SHOP ALONG POPS FERRY ROAD REPORTED A
            40 FOOT TRAILER BEING BLOWN ABOUT 40 FEET AND SEVERAL
            LAWNMOWERS BEING BLOWN ACROSS THE STREET.

&&

92/JSS
Special weather statement, Jun 12, 4:03 PM CDT, 2 hours 11 minutes before
LAZ040-122145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
403 PM CDT TUE JUN 12 2007

...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL MOVING ACROSS
   SUN AND BUSH...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL JUST WEST OF
PICAYUNE...MOVING SOUTHWEST AT 15 MPH.

WIND GUSTS TO 45 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
OUTFLOW WINDS WILL REACH PEARL RIVER...NORTHERN SLIDELL AND ABITA
SPRINGS THROUGH 420 PM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:57 PM CDTSpecial Marine WarningLIX93 min
Jun 12, 4:33 PM CDTSevere Thunderstorm WarningLIXSaint Tammany42 min
Jun 12, 5:15 PM CDTSpecial Marine WarningLIX90 min
Jun 12, 5:38 PM CDTSevere Thunderstorm WarningLIXTangipahoa52 min
Jun 12, 6:37 PM CDTSpecial Marine WarningLIX38 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.